Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 27, 2006, 1:05 AM CDT for 4 counties in Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2006, 1:05 AM CDT (06:05 UTC)
- Expired
- Aug 27, 2006, 6:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Wyandotte County, KS, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:05 AM CDT | FLASH FLOOD | Gardner, KS | 183RD ST IS CLOSED BETWEEN SUMAC TO CEDAR DUE TO HIGH WATER. |
| Aug 27, 2:45 AM CDT | FLASH FLOOD | 1 Ne Spring Hill, KS | 199TH ST AT RIDGEVIEW IS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 270607
FFWEAX
KSC091-209-MOC037-047-095-165-271100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 AM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN WEST CENTRAL MISSOURI
JOHNSON COUNTY IN EAST CENTRAL KANSAS
NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 600 AM CDT
* AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. SOME LOCATIONS IN THE METRO AREA HAVE PICKED UP OVER
AN INCH OF RAINFALL IN AN HOURS TIME. THIS WAS ALREADY CAUSING
PROBLEMS WITH FLOODING WHERE STORM DRAINS HAD BACKED UP SOUTH AND
EAST OF THE PLAZA AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...BLUE SPRINGS...BUCKNER...CLAYCOMO...DE SOTO...
EDWARDSVILLE...FAIRWAY...GARDNER...GLADSTONE...GRAIN VALLEY...
GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY AND KEARNEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
3896 9504
$$
PC5 follow-up statements
000
WGUS73 KEAX 270712
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
208 AM CDT SUN AUG 27 2006
KSC091-209-MOC037-047-095-165-271100-
WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-CASS MO-
208 AM CDT SUN AUG 27 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...JACKSON...
JOHNSON...NORTHERN CASS...PLATTE AND SOUTHEASTERN WYANDOTTE COUNTIES
UNTIL 600 AM CDT...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED
AREA...ESPECIALLY LOCATIONS FROM AROUND STANLEY INTO BELTON AND
GRANDVIEW...AND IN NORTHEAST INDEPENDENCE TO SIBLEY. DOPPLER RADAR
ESTIMATED AND REPORTS HAVE COME IN SHOWING SOME LOCATIONS HAVE
PICKED UP OVER 3 INCHES OF RAINFALL IN SOUTHERN AND EASTERN JOHNSON
COUNTY KANSAS AND SOUTHWEST JACKSON COUNTY MISSOURI.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...BELTON...BLUE SPRINGS...BUCKNER...CLAYCOMO...DE SOTO...
EDWARDSVILLE...FAIRWAY...GARDNER...GLADSTONE...GRAIN VALLEY...
GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY AND KEARNEY.
AROUND THE GARDNER AREA...183RD STREET FROM SUMAC TO CEDAR HAS BEEN
CLOSED DUE TO HIGH WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3953 9462 3923 9461 3939 9434 3912 9413
3876 9414 3874 9500 3897 9503 3898 9492
3904 9491 3917 9470 3923 9483 3933 9491
3938 9489 3954 9509
$$
PC000
WGUS73 KEAX 270753 CCA
FFSEAX
FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
208 AM CDT SUN AUG 27 2006
CORRECTION TO LAT LON READOUT
KSC091-209-MOC037-047-095-165-271100-
WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-CASS MO-
208 AM CDT SUN AUG 27 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...JACKSON...
JOHNSON...NORTHERN CASS...PLATTE AND SOUTHEASTERN WYANDOTTE COUNTIES
UNTIL 600 AM CDT...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED
AREA...ESPECIALLY LOCATIONS FROM AROUND STANLEY INTO BELTON AND
GRANDVIEW...AND IN NORTHEAST INDEPENDENCE TO SIBLEY. DOPPLER RADAR
ESTIMATED AND REPORTS HAVE COME IN SHOWING SOME LOCATIONS HAVE
PICKED UP OVER 3 INCHES OF RAINFALL IN SOUTHERN AND EASTERN JOHNSON
COUNTY KANSAS AND SOUTHWEST JACKSON COUNTY MISSOURI.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...BELTON...BLUE SPRINGS...BUCKNER...CLAYCOMO...DE
SOTO...FAIRWAY...GARDNER...GLADSTONE...GRAIN
VALLEY...GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY AND
KEARNEY.
AROUND THE GARDNER AREA...183RD STREET FROM SUMAC TO CEDAR HAS BEEN
CLOSED DUE TO HIGH WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
3896 9504
$$
PC000
WGUS73 KEAX 270759
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT SUN AUG 27 2006
KSC091-209-MOC037-047-095-271100-
WYANDOTTE KS-JOHNSON KS-CLAY MO-JACKSON MO-CASS MO-
249 AM CDT SUN AUG 27 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR
CLAY...JACKSON...JOHNSON...NORTHERN CASS SOUTHEASTERN PLATTE AND
SOUTHEASTERN WYANDOTTE COUNTIES UNTIL 600 AM CDT...
AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED SOME LOCATIONS IN SOUTHERN AND EASTERN
JOHNSON AND NORTHEASTERN JACKSON COUNTY HAVE PICKED UP IN EXCESS OF
3 INCHES OF RAINFALL.
ALTHOUGH THE OVERALL INTENSITY OF THE STORMS HAVE DECREASED...THE
SLOW MOVING THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL IN THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING
TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...BELTON...BLUE SPRINGS...BUCKNER...CLAYCOMO...DE
SOTO...EDWARDSVILLE...FAIRWAY...GARDNER...GLADSTONE...GRAIN VALLEY...
GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY AND KEARNEY.
IN SOUTHERN JOHNSON COUNTY NEAR SPRING HILL...199TH AND RIDGEVIEW
HAS BEEN CLOSED DUE TO HIGH WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
3896 9504
$$
PC000
WGUS73 KEAX 270836
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CDT SUN AUG 27 2006
KSC091-209-MOC037-047-095-165-271100-
WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-CASS MO-
330 AM CDT SUN AUG 27 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR
CLAY...JACKSON...JOHNSON...NORTHERN CASS...SOUTHEASTERN PLATTE AND
SOUTHEASTERN WYANDOTTE COUNTIES UNTIL 600 AM CDT...
AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR
ESTIMATED THAT SOME LOCATIONS HAVE PICKED UP OVER 3 INCHES OF
RAINFALL.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...BELTON...BLUE SPRINGS...
BUCKNER...CLAYCOMO...DE SOTO...EDWARDSVILLE...FAIRWAY...GARDNER...
GLADSTONE...GRAIN VALLEY...GRANDVIEW...GREENWOOD...INDEPENDENCE...
KANSAS CITY AND KEARNEY.
KANSAS CITY FIRE REPORTS THAT MANY OF THE NORMAL LOW LYING SPOTS
THAT COLLECT WATER DURING A HEAVY RAIN...HAVE WATER IN THEM. BE
AWARE THAT LOW SPOTS IN UNDERPASSES OR LOW WATER CROSSINGS MAY HAVE
WATER FLOWING THROUGH THEM.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
3896 9504
$$
PC000
WGUS73 KEAX 271051
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 AM CDT SUN AUG 27 2006
KSC091-209-MOC037-047-095-165-271101-
WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-CASS MO-
551 AM CDT SUN AUG 27 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY...JACKSON...
JOHNSON...NORTHERN CASS...PLATTE AND SOUTHEASTERN WYANDOTTE COUNTIES
WILL BE ALLOWED TO EXPIRE AT 600 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3939 9433 3909 9411 3875 9414 3873 9501
3896 9504
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:45 PM CDT, 9 hours 20 minutes earlier.
Area forecast discussion, Aug 26, 3:45 PM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 PM CDT SAT AUG 26 2006 .DISCUSSION... IN THE NEAR TERM...NARROW LINE OF CONVECTION DEVELOPING IN EXTREME NORTHEAST MISSOURI ASSOCIATION WITH MCV EXITING FORECAST AREA. DO NOT FEEL STORMS WILL AFFECT CFWA VERY LONG AND WILL COVER PRE-FIRST PERIOD WORDING. SURFACE FRONT HAS REMAINED NEARLY STATIONARY TODAY...STRETCHING FROM SOUTH CENTRAL KANSAS...THROUGH KC METRO TO NEAR KIRKSVILLE. MOISTURE POOLING ALONG FRONTAL ZONE HAS KEPT BULK OF FORECAST AREA UNDER COVER OF STRATUS MOST OF THE DAY WHICH HAS INHIBITED SUBSTANTIAL WARMUP. A FEW MORE BREAKS IN THE CLOUDS HAVE ALLOWED VERY SOUTHERN TIER OF COUNTIES TO WARM NEAR CONVECTIVE TEMPERATURE...HOWEVER WITH MUCAPE VALUES AOB 1000 J/KG AND LACK OF UPPER FORCING MECHANISM...THREAT OF CONVECTION APPEARS MINIMAL. MAIN FORECAST ISSUE THIS EVENING WILL BE IN REGARD TO AVIATION FORECAST. STRATUS BEGINNING TO MIX OUT...BUT WITH MOISTURE POOLING IN THE VICINITY OF FRONTAL BOUNDARY...LIKELY WILL SEE REFORMATION OF MVFR STRATUS AND FOG AFTER SUNSET. OPERATIONAL WRF AND SHORT-TERM ENSEMBLES HIGHLIGHTING THE THREAT OF STORMS LATE TONIGHT. SCATTERED STORMS DEVELOPING ACROSS NORTH CENTRAL OKLAHOMA LIKELY WILL EVOLVE INTO A COMPLEX THAT WILL MOVE NORTH NORTHEAST INTO EXTREME SOUTHERN PORTION OF FORECAST AREA IN THE 08-10 UTC TIME PERIOD. EXPECT ELEVATED CONVECTION TO FORM FURTHER NORTH OF COMPLEX WITH STRONG ISENTROPIC FORCING SPREADING CONVECTION AS FAR NORTH OF THE INTERSTATE 70 CORRIDOR. SUNDAY THROUGH MONDAY...A MORE POTENT UPPER LEVEL SYSTEM WILL EJECT FROM THE CENTRAL ROCKIES INTO THE CENTRAL PLAINS. APPROACHING SYSTEM WILL HELP LIFT BOUNDARY ACROSS SOUTHERN/CENTRAL MISSOURI NROTHWARD AND WILL SUPPORT SEVERAL ROUNDS OF CONVECTION ACROSS FORECAST AREA. PROLONGED NATURE OF STORMS ASSOCIATED WITH HEAVY RAINFALL MAY REQUIRE ISSUANCE OF FLOOD/FLASH FLOOD WATCH BY LATER SHIFTS. AFTER CONSULTING SURROUDING OFFICES...CONFIDENCE OF CONVECTIVE EVOLUTION NOT GREAT ENOUGH AT THIS TIME TO ISSUE WATCH...SO BY CONSENSUS DECIDED TO HOLD OFF AT PRESENT TIME. TEMPERATURES WILL BE FAIRLY CLOSE TO SEASONAL NORMALS...WITH SOME BELOW NORMAL VALUES ON MONDAY. SF/MD THE MEDIUM RANGE MODELS HAVE BEEN TRENDING TOWARD HOLDING BACK AND CUTTING OFF A PORTION OF THE UPPER TROUGH OVER THE MIDWEST ON TUESDAY. THE CUTOFF UPPER LOW IS FORECAST TO WANDER ACROSS THE MID MISSISSIPPI VALLEY THROUGH THE MIDDLE OF NEXT WEEK...BEFORE PHASING WITH THE TROUGH OVER THE NORTHEAST. WITH THE UPPER LOW BEING CAUGHT BENEATH THE EASTWARD SHIFTING RIDGE...THERE IS SOME QUESTION AS TO ITS NORTH/SOUTH PLACEMENT. WITH THE UPPER LOW EXPECTED TO BE JUST NORTH OF THE FORECAST AREA ON TUESDAY...HAVE INCLUDED SLIGHT PRECIPITATION CHANCES FOR SOME INSTABILITY SHOWERS TO DEVELOP OVER NORTHERN MISSOURI. THE NEGATIVE FACTORS THAT WOULD HINDER PRECIPITATION CHANCES AT THIS TIME...ARE THE FORECAST AREA BEING UNDER THE INFLUENCE OF THE UNFAVORED LEFT ENTRANCE REGION OF THE UPPER JET...AND SOME DEGREE OF ISENTROPIC DOWNGLIDE BEING FORECAST BY THE GFS. TEMPERATURES FROM MID TO LATE WEEK WILL EXHIBIT A SLIGHT WARMING TREND...BUT SHOULD BE HELD TO AT OR BELOW SEASONAL NORMALS IN THE 80S. AN AMPLIFYING UPPER TROUGH ALONG THE WEST COAST WILL HEAD EAST ACROSS THE NORTHERN ROCKIES AND PLAINS TOWARD THE MIDDLE OF NEXT WEEK...AND PUSH THE UPPER RIDGE EAST. THE ADVANCING UPPER TROUGH WILL ALSO SEND A FRONTAL BOUNDARY SOUTHEAST...PROGGED TO REACH THE FORECAST AREA BY THE START OF NEXT WEEKEND. HAVE INSERTED SOME SLIGHT PRECIPITATION CHANCES FOR NOW...CONSIDERING THE TIMING OF THIS FEATURE WILL LIKELY BE MODIFIED AS THE MEDIUM RANGE MODELS GET A BETTER HANDLE ON THIS SYSTEM. STOFLET .PREV DISCUSSION... /636 AM CDT SAT AUG 26 2006/ QUICK UPDATE TO THE FORECAST FOR THE MORNING HOURS AND LATER TONIGHT. WIDE SPREAD CONVECTION HAS SLID OFF TO THE EAST THIS MORNING ALONG WITH THE MCV THAT DEVELOPED WITH IT ACROSS NORTHERN MISSOURI OVERNIGHT. MEANWHILE THE WARM AIR ADVECTION ACTIVITY TRAILING BACK TO THE SOUTHWEST HAS SETTLED TO OUR SOUTH. ACTIVITY IN CENTRAL KANSAS APPEARS TO BE TIED TO A SMALL WEAK SHORTWAVE FOLLOWING ON THE HEALS OF OF LAST NIGHTS SYSTEM. COVERAGE OF THESE STORMS IS A BIT SPOTTY OWING TO THE LOW LEVEL JET BEING FOCUSED FARTHER EAST... ACROSS MISSOURI. WITH THESE TRENDS I HAVE LOWERED OUR GOING LIKELY MORNING POPS IN THE CHANCE CATEGORY...AND KEEP THEM THERE THROUGH THE AFTERNOON HOURS. CUTTER && /329 AM CDT SAT AUG 26 2006/ POTENTIAL FOR HEAVY RAIN THIS WEEKEND REMAINS THE PRIMARY CONCERN FOR THIS FORECAST. SATELLITE IMAGERY THIS MORNING SHOWS A SHORTWAVE MOVING EAST THROUGH KANSAS AND NORTHERN MISSOURI THIS MORNING. RADAR IMAGERY ILLUSTRATES THAT THE WAVE AND ASSOCIATED CONVECTION HAS BEGUN TO SPIN UP A MCV ACROSS NORTHERN MISSOURI. SURFACE FRONT APPEARS TO BE LOCATED ALONG A LINE FROM KIRKSVILLE TO ST JOSEPH TOWARDS WICHITA. TRAILING REGION OF RAIN EXTENDS FROM THE SOUTHERN FLANK OF THE MCV SOUTHWEST INTO NORTH CENTRAL OKLAHOMA AND IS BEING FED BY ISENTROPIC LIFT SOUTH OF THE SURFACE FRONT. NAM-WRF IS THE PREFERRED MODEL EARLY THIS MORNING. GFS STILL HAVING ISSUES WITH LARGE AMOUNTS OF CONVECTIVE FEEDBACK WHICH ADVERSELY EFFECTS THE MASS FIELDS. MODEL ADVERTISES THE RAIN TO CONTINUE THROUGH THE MORNING INTO THE AFTERNOON HOURS. MORNING PRECIP SHOULD PERSIST ACROSS THE EASTERN HALF OF THE CWA WITH THE HELP OR THE MCV. THE WESTERN HALF OF THE CWA SHOULD GET SOME HELP FOR THE MORNING HOURS FROM PVA INDUCED BY A SECONDARY SHORTWAVE FOLLOWING OUR MCV...EVIDENT IN IN WATER VAPOR IN NEW MEXICO. HAVE LIKELY POPS GOING FOR THE MORNING HOURS ACROSS THE ENTIRE FORECAST AREA AS A RESULT. BY THE EARLY AFTERNOON HOURS THE MCV WILL EXIT TO OUR NORTHEAST TAKING ITS ASSOCIATED PRECIP WITH IT. MEANWHILE THE PVA AHEAD OF THE SHORTWAVE...STILL WELL TO OUR WEST...WILL LIFT INTO NEBRASKA CUTTING OFF THE ACTIVITY ACROSS THE WEST HALF OF THE CWA. ADJUSTED THE WEATHER FOR THE AFTERNOON HOURS THROUGH MIDNIGHT INTO THE CHANCE CATEGORY AS A RESULT. BY TONIGHT THE FRONTAL BOUNDARY WILL BE WALLOWING AROUND SOMEWHERE ACROSS THE SOUTHEAST SIDE OF THE FORECAST AREA. WRF FOCUSES PRECIP FARTHER WEST TONIGHT AS THE SHORTWAVE IN NEW MEXICO LIFTS INTO KANSAS AHEAD OF THE CUTOFF LOW EXITING THE GREAT BASIN...POINTING THE LOW LEVEL JET AT CENTRAL KANSAS. STILL...DO NOT FEEL I CAN IGNORE THE POTENTIAL FOR MORE RAIN AFTER MIDNIGHT ALONG OUR SOUTHEAST EDGE GIVEN A SURFACE FRONTS EXPECTED LOCATION...AND DEW POINTS POOLED IN THE LOW 70S. THEREFORE...HAVE LEFT LIKELY POPS ALONG OUR SOUTHEAST EDGE FOR EARLY SUNDAY MORNING. SUNDAY WILL SEE THE CUTOFF LOW MOVING INTO THE PLAINS WITH THE SURFACE FRONT SOMEWHERE IN SOUTHERN MISSOURI. WARM AIR ADVECTION AHEAD OF THE LOW WILL SPREAD ACROSS EASTERN KANSAS AND NORTHERN MISSOURI SUNDAY NIGHT...AND CONTINUE THROUGH MUCH OF MONDAY. GREATEST CHANCE FOR RAIN WILL BE SUNDAY NIGHT WITH THE INITIAL WARM AIR PUSH AND FOCUS OF THE LOW LEVEL JET ON THE KANSAS MISSOURI STATE LINE. THEREFORE...UPPED POPS FOR THE SUNDAY NIGHT PERIODS INTO THE LIKELY RANGE...WITH THE MENTION OF HEAVY RAIN AS PRECIPITABLE WATER VALUES RUNNING NEAR TWO INCHES. WILL REISSUE THE ESF AND EXTEND IT INTO SUNDAY NIGHT. CONFIDENCE ON US GETTING ANOTHER WELL ORGANIZED LARGE AREA OF HEAVY RAIN BEFORE SUNDAY NIGHT IS NOT HIGH. LOCALIZED AREAS MAY EXPERIENCE PROBLEMS WITH LOCALLY HEAVY RAIN EARLY SUNDAY MORNING ALONG THE SOUTHEAST EDGE OF THE CWA...BUT CAN NOT SEE WIDE SPREAD FLOODING ISSUES AGAIN UNTIL SUNDAY NIGHT. THIS WILL ALSO GIVE THE LATER SHIFT A CHANCE TO EVALUATE REVISED FLASH FLOOD GUIDANCE VALUES IN LIGHT OF THE RAIN WE HAVE RECEIVED. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Aug 26, 1:17 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 117 PM CDT SAT AUG 26 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 117 PM CDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY FROM KIRKSVILLE TO THE KANSAS CITY AREA THROUGH TONIGHT PROVIDING THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFERNOON INTO EARLY EVENING. THE GREATEST THREAT OF THUNDERSTORM ACTIVITY WILL BE GENERALLY SOUTH OF HIGHWAY 50. SHOWERS AND THUNDERSTORMS WILL DIMINISH IN COVERAGE DURING THE EVENING HOURS...HOWEVER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE TONIGHT AS A COMPLEX OF STORMS MOVES EASTWARD FROM CENTRAL KANSAS. ISOLATED SEVERE WEATHER WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...WITH DAMAGING WINDS POSING THE GREATEST THREAT. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO MONDAY AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS AND INTERACTS WITH A NEARLY STATIONARY FRONTAL BOUNDARY. THE THREAT OF SEVERE WEATHER IS QUITE LOW AT THIS TIME. HOWEVER...EXCESSIVE RAINFALL AND LOCALIZED FLOODING WILL BECOME INCREASINGLY POSSIBLE AS THE RAIN ACCUMULATIONS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 26, 11:27 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1127 PM CDT SAT AUG 26 2006 MOZ037-038-043-044-270515- CASS-JACKSON-JOHNSON-LAFAYETTE- 1127 PM CDT SAT AUG 26 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS...NORTHWESTERN JOHNSON...SOUTHEASTERN JACKSON AND SOUTHWESTERN LAFAYETTE COUNTIES UNTIL 1215 AM CDT... AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAST LYNNE...OR 8 MILES NORTH OF GARDEN CITY...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... KINGSVILLE BY 1135 PM CDT. 7 MILES NORTHWEST OF HOLDEN BY 1140 PM CDT. 7 MILES SOUTHEAST OF LONE JACK BY 1150 PM CDT. THE TOWNS OF GUNN CITY...LA TOUR...STRASBURG AND PITTSVILLE ARE ALSO IN THE PATH OF THIS STORM. WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:24 PM CDT | Flash Flood Watch | EAX | Adair, Bates, Buchanan, Caldwell, Carroll, Cass and 21 more | 12 hr |
| Aug 27, 4:29 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 6 hr |
| Aug 27, 4:35 PM CDT | Tornado Warning | EAX | Jackson | 55 min |
| Aug 27, 5:28 PM CDT | Tornado Warning | EAX | Jackson | 32 min |
| Aug 27, 5:39 PM CDT | Tornado Warning | EAX | Lafayette | 54 min |
| Aug 27, 6:20 PM CDT | Tornado Warning | EAX | Lafayette | 55 min |
| Aug 27, 5:42 PM CDT | Flash Flood Warning | EAX | Leavenworth | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.